Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 74, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 20, 2019, 12:06 AM EST for Forsyth County, Fulton County, Georgia. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2019, 12:06 AM EST (05:06 UTC)
- Expired
- Feb 20, 2019, 6:05 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
887
WGUS42 KFFC 200506
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1206 AM EST Wed Feb 20 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC117-121-201105-
/O.NEW.KFFC.FL.W.0074.190220T0506Z-190220T1105Z/
/APHG1.1.ER.190220T0430Z.190220T0445Z.190220T0505Z.NO/
1206 AM EST Wed Feb 20 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Big Creek near Alpharetta.
* From early this morning until this morning.
* At 11 PM Tuesday the stage was 7.0 feet...and rising.
* Flood stage is 7 feet.
* The river is expected to fall to below flood stage by early Wednesday.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 19, 9:59 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 19, 9:59 PM EST, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 959 PM EST Tue Feb 19 2019 .UPDATE... Has been another active evening across the forecast area as another area of frontogentic forcing and strong isentropic lift allowed for banded convection at times. In addition, with such low freezing levels, was not difficult at all to get hail with the convection, the latest case being the cluster that move through Dade county. Things have settled down now and expect a quieter night with rain still around but forcing less. Temps now safely above freezing across the NE mountains but not by much. Models agree in keeping outside any freezing rain thresholds overnight but will certainly bear watching. Went ahead and edited pops for the Wed timeframe keeping lower pops for all but the far northern sections until prefrontal activity moves in toward evening. Deese && .PREV DISCUSSION... /issued 708 PM EST Tue Feb 19 2019/ PREV DISCUSSION... /issued 258 PM EST Tue Feb 19 2019/ .Afternoon Forecast Package... SHORT TERM /Tonight through Wednesday Night/... Showers and isolated thunderstorms mainly across North and portions of central GA as good East to Southeasterly flow continues across the area. The increased easterly flow is helping to push the high pressure wedge down into our area as the axis of highest QPF looks to stay north and west of our area. With rain expected to continue into the extended periods we are still looking for some flooding across N GA with 6 day totals in the 3-6 inch range. Have added a few more counties into the current flood watch and will keep it going through Saturday morning. The watch extends from Haralson...to Cherokee...to White counties and all areas north of that line. Winds will be elevated and gusty at times tonight and Wednesday with some places at the higher elevations gusting to around 30kts. Temperatures...especially under the wedge will stay a bit cool with lows tonight in the 30s and highs in the 40s Wed. Locations not under the influence of the wedge will see temps get up into the 60s and 70s Wednesday which will be mainly across central portions of the state. 01 LONG TERM /Thursday through Tuesday/... Overall, only minimal changes to the extended period. The only addition is another wedge front system that will move into the area Friday Night into Saturday as a strong New England surface high pressure quickly moves off into the Atlantic. This extra lift could further enhance rainfall totals for North Georgia during that time frame. Otherwise, the preceding discussion follows. Following this continuous bout of rain through Sunday, the next wave looks just as strong and begins to move into the area on Monday. A fairly active pattern looks likely afterwards with low pressure waves causing trouble in the forecast area every few days. Thiem PREV DISCUSSION... /Issued 635 AM EST Tue Feb 19 2019/ LONG TERM /Wednesday Night through Monday/... The long term period picks up with another period of possible heavy rainfall late Wednesday as the wedge breaks down and a cold front pushes towards the area. Current models don't show the front making much progress into the area before becoming more parallel to the flow and stalling. With the front stalled somewhere in the vicinity, likely to categorical pops have been included for northern Georgia through Saturday as multiple waves of precipitation move through the area. With instability present, thunder has also been included for multiple days of the forecast. Also, with such high PW values forecast Wednesday through the rest of the long term, heavy rain is expected at times over multiple days continuing concerns for flash flooding and river flooding. Portions of northwestern GA already has a few rivers in flood. The Flood Watch is still in effect for portions of northeast Georgia through early [Saturday]. Make sure to stay updated to the forecast for any changes to the watch. The next more organized system looks to impact the area late Saturday into Sunday as a surface low develops across the midwest and pushes a cold front into the state on Sunday. With good instability across central Georgia and high PW values, this system will bring another round of heavy rain and thunderstorms to the area. Overall, with the bulk of the precipitation expected to fall in the short term, current QPF totals from Thursday through Sunday is about 1 to 3+ inches with the highest amounts across northern Georgia. For more information on the excessive rainfall refer to the latest ESF. Temperatures through the extended are mostly above average, with highs generally in the 60s and 70s with lows in the 40s to lower 60s. Some areas are even pushing low 80s across central Georgia through the weekend. Reaves AVIATION... 00Z UPDATE... Another challenging forecast as IFR cigs have arrived much earlier than model projections. Thinking now is that they will just remain down for the duration and go straight ti LIFR around 08Z for the ATL sites. Not much change throughout the day on Wed with a steady state forecast in order. We will see a line of SHRA/TSRA arrive late in the period requiring a Prob30 for the TS for ATL. Winds will continue to be gusty through the first part of tonight before we lose the gusts Wed morning. //ATL CONFIDENCE...00Z UPDATE... Medium on LIFR timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 37 48 46 65 / 60 60 80 50 Atlanta 39 53 51 64 / 60 50 90 70 Blairsville 36 47 47 61 / 100 100 100 80 Cartersville 39 52 51 60 / 70 80 100 80 Columbus 46 65 62 74 / 40 40 70 70 Gainesville 37 45 45 63 / 100 70 90 70 Macon 43 60 58 75 / 40 30 40 70 Rome 40 53 51 60 / 90 100 100 80 Peachtree City 41 57 54 66 / 50 40 80 70 Vidalia 47 70 62 80 / 40 40 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Gilmer...Gordon...Haralson...Lumpkin...Murray... Paulding...Pickens...Polk...Towns...Union...Walker...White... Whitfield. && SHORT TERM...Deese LONG TERM....Thiem AVIATION...Deese
Hazardous weather outlook, Feb 19, 2:40 PM EST, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 240 PM EST Tue Feb 19 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 240 PM EST Tue Feb 19 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A line of thunderstorms has been advancing across North Georgia this afternoon which has caused periods of heavy rain and localized flooding across portions the Atlanta metro. A Flood Watch is in effect through Saturday morning for portions of north and northwest Georgia. As a result of multiple periods with heavy rainfall, some localized flooding of creeks and streams may be possible across portions of northern Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The Flood Watch remains in effect through early Saturday. Multiple rounds of rain are expected across much of the area through Sunday, with 2 to as much as 6 inches possible by the end of the week. The highest rainfall amounts at this time are expected across northwest Georgia. An increased threat for river and stream flooding will continue through the week as rain falls over saturated grounds. Localized flash flooding will also be possible, especially over the complex terrain of north Georgia. Make sure to stay tuned to the latest forecasts and updates each day for any changes to the forecast. In addition, there is a chance of thunderstorms on Wednesday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 19, 8:46 PM EST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
846 PM EST TUE FEB 19 2019
GAZ001>004-200215-
Whitfield GA-Catoosa GA-Walker GA-Dade GA-
846 PM EST TUE FEB 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...CATOOSA...WALKER AND
DADE COUNTIES UNTIL 915 PM EST...
At 844 PM EST...a strong thunderstorm was near Trenton, moving
northeast at 65 mph.
HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Lafayette, Ringgold, Trenton, Fort Oglethorpe, Rossville,
Chickamauga, Varnell, Lookout Mountain, Tunnel Hill, Cohutta, Blue
Spring, Fairview, Linwood, Chattanooga Valley, Cloudland Canyon
State Park, Hooker, Cooper Heights, Rock Spring and Rising Fawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3483 8491 3460 8553 3498 8560 3499 8499
TIME...MOT...LOC 0144Z 239DEG 57KT 3488 8552
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:17 PM EST | River Flood Warning | FFC | Floyd | 11 days |
| Feb 19, 8:20 PM EST | River Flood Warning | FFC | Floyd | 14 days |
| Feb 19, 8:46 PM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 29 min |
| Feb 19, 8:59 PM EST | River Flood Warning | FFC | Gordon | 9 days |
| Feb 19, 11:54 PM EST | Wind Advisory | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Floyd and 10 more | 10 hr |
| Feb 20, 12:18 AM EST | River Flood Warning | FFC | Cherokee | 18 hr |
| Feb 20, 4:36 AM EST | River Flood Warning | FFC | Gwinnett | 7 hr |
| Feb 20, 6:13 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 3 days |
| Feb 20, 9:36 AM EST | River Flood Warning | FFC | Floyd | 7 days |
| Feb 20, 9:36 AM EST | River Flood Warning | FFC | Floyd | 21 days |
| Feb 20, 11:37 AM EST | River Flood Warning | FFC | Catoosa | 6 days |
| Feb 20, 12:04 PM EST | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 30 more | 31 hr |
| Feb 20, 3:34 PM EST | Special Weather Statement | FFC | Floyd, Gordon | 26 min |
| Feb 20, 4:37 PM EST | Special Weather Statement | FFC | Fannin, Gilmer, Union | 23 min |
| Feb 20, 4:58 PM EST | River Flood Warning | FFC | Floyd, Gordon | 8 days |
| Feb 20, 5:03 PM EST | Special Weather Statement | FFC | Dawson, Lumpkin, Towns, Union, White | 27 min |
| Feb 20, 5:35 PM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 25 min |
| Feb 20, 5:56 PM EST | Special Weather Statement | FFC | Bartow, Floyd | 49 min |
| Feb 20, 6:02 PM EST | Special Weather Statement | FFC | Barrow, DeKalb, Gwinnett, Rockdale | 28 min |
| Feb 20, 6:16 PM EST | Special Weather Statement | FFC | Douglas, Heard | 29 min |
| Feb 20, 6:39 PM EST | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Douglas, Fayette | 51 min |
| Feb 20, 6:49 PM EST | Special Weather Statement | FFC | Carroll, Douglas, Haralson, Paulding | 41 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.